Alert archive / Colorado / Freeze Warnings in 2019
Freeze Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 9, 2019, 4:18 AM MDT for 15 counties in Colorado. It took effect at Oct 9, 2019, 10:00 PM MDT. It was in force for 11 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 9, 2019, 4:18 AM MDT (10:18 UTC)
- In effect from
- Oct 9, 2019, 10:00 PM MDT
- Expired
- Oct 10, 2019, 9:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 6:00 AM MDT | SNOW 1.3 | 1 Nnw Loveland, CO | COCORAHS STATION CO-LR-40 LOVELAND 1.5 N. |
| Oct 10, 6:27 AM MDT | SNOW 5.8 | 2 W Estes Park, CO | COCORAHS STATION CO-LR-1115 ESTES PARK 1.7 W. |
| Oct 10, 6:30 AM MDT | SNOW 2 | 2 Nnw Carter Lake, CO | CO-OP OBSERVER STATION FLTC2 2.2 NW CARTER LAKE. |
| Oct 10, 6:50 AM MDT | SNOW 1.6 | 3 E Laporte, CO | COCORAHS STATION CO-LR-762 FORT COLLINS 4.6 N. |
| Oct 10, 7:00 AM MDT | SNOW 0.2 | 2 N Longmont, CO | COCORAHS STATION CO-BO-143 LONGMONT 2.1 N. |
| Oct 10, 7:00 AM MDT | SNOW 0.4 | Berthoud, CO | COCORAHS STATION CO-LR-1129 BERTHOUD 0.3 SW. |
| Oct 10, 7:00 AM MDT | SNOW 0.6 | 3 Ssw Crescent Village, CO | COCORAHS STATION CO-JF-425 GOLDEN 11.8 NW. |
| Oct 10, 7:00 AM MDT | SNOW 1 | 1 Se Waverly, CO | COCORAHS STATION CO-LR-918 WELLINGTON 3.7 WNW. |
| Oct 10, 7:00 AM MDT | SNOW 1 | 1 Sw Wellington, CO | COCORAHS STATION CO-LR-1008 WELLINGTON 0.8 SW. |
| Oct 10, 7:00 AM MDT | SNOW 1 | 1 Wnw Boulder, CO | COCORAHS STATION CO-BO-490 BOULDER 1.5 WNW. |
| Oct 10, 7:00 AM MDT | SNOW 1 | 1 Wnw Fort Collins, CO | COCORAHS STATION CO-LR-863 FORT COLLINS 1.1 WNW. |
| Oct 10, 7:00 AM MDT | SNOW 1 | 2 Ne Longmont, CO | COCORAHS STATION CO-BO-149 LONGMONT 1.7 NNE. |
| Oct 10, 7:00 AM MDT | SNOW 1 | 2 Ne Nederland, CO | COCORAHS STATION CO-BO-75 NEDERLAND 2.61 NNE. |
| Oct 10, 7:00 AM MDT | SNOW 1 | 4 E Laporte, CO | COCORAHS STATION CO-LR-1020 FORT COLLINS 4.9 N. |
| Oct 10, 7:00 AM MDT | SNOW 1 | Nederland, CO | COCORAHS STATION CO-BO-322 NEDERLAND 0.4 WNW. |
| Oct 10, 7:00 AM MDT | SNOW 1.1 | 3 Ssw Niwot, CO | COCORAHS STATION CO-BO-220 BOULDER 4.7 ENE. |
| Oct 10, 7:00 AM MDT | SNOW 1.2 | 3 Ene Aspen Park, CO | COCORAHS STATION CO-JF-407 ASPEN PARK 2.8 NNE. |
| Oct 10, 7:00 AM MDT | SNOW 1.3 | 2 Ne Henderson, CO | CO-OP OBSERVER STATION BRIC2 2.4 NE HENDERSON. |
| Oct 10, 7:00 AM MDT | SNOW 1.3 | 4 Wsw Berthoud, CO | COCORAHS STATION CO-LR-922 BERTHOUD 4.4 WSW. |
| Oct 10, 7:00 AM MDT | SNOW 1.4 | 4 Wsw Windsor, CO | COCORAHS STATION CO-LR-845 WINDSOR 3.8 WSW. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 1 Ene Boulder, CO | COCORAHS STATION CO-BO-457 BOULDER 0.7 ENE. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 1 N Bergen Park, CO | COCORAHS STATION CO-JF-52 BERGEN PARK 1.1 N. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 1 Nnw Campion, CO | COCORAHS STATION CO-LR-472 LOV 3.4 S. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 1 Nw Laporte, CO | COCORAHS STATION CO-LR-806 LAPORTE 0.3 WNW. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 1 Se Campion, CO | COCORAHS STATION CO-LR-464 LOV 5.0 S. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 1 Ssw Carr, CO | COCORAHS STATION CO-WE-127 CARR 0.6 S. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 1 Sw Fort Collins, CO | REPORT VIA TWITTER. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 3 W Windsor, CO | COCORAHS STATION CO-LR-630 FORT COLLINS 9.6 SE. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | 5 Sw Berthoud, CO | COCORAHS STATION CO-LR-35 BERTHOUD 5.2 SW. |
| Oct 10, 7:00 AM MDT | SNOW 1.5 | Nederland, CO | COCORAHS STATION CO-BO-92 NEDERLAND .47 ESE. |
| Oct 10, 7:00 AM MDT | SNOW 1.6 | 4 E Laporte, CO | |
| Oct 10, 7:00 AM MDT | SNOW 1.7 | 2 Nw Boulder, CO | COCORAHS STATION CO-BO-465 BOULDER 1.8 NW. |
| Oct 10, 7:00 AM MDT | SNOW 1.7 | 3 Ene Laporte, CO | COCORAHS STATION CO-LR-797 FORT COLLINS 5.4 N. |
| Oct 10, 7:00 AM MDT | SNOW 1.8 | 2 Nne Loveland, CO | COCORAHS STATION CO-LR-104 LOVELAND 3.0 NNE. |
| Oct 10, 7:00 AM MDT | SNOW 1.8 | 3 E Loveland, CO | COCORAHS STATION CO-LR-1125 LOVELAND 3.2 E. |
| Oct 10, 7:00 AM MDT | SNOW 1.8 | 4 N Fort Collins, CO | COCORAHS STATION CO-LR-340 FCL 2.55 NE. |
| Oct 10, 7:00 AM MDT | SNOW 1.8 | 4 Nne Fort Collins, CO | COCORAHS STATION CO-LR-636 FORT COLLINS 2.8 NE. |
| Oct 10, 7:00 AM MDT | SNOW 1.9 | 4 N Loveland, CO | COCORAHS STATION CO-LR-1100 FORT COLLINS 5.5 S. |
| Oct 10, 7:00 AM MDT | SNOW 1.9 | Lyons, CO | COCORAHS STATION CO-BO-146 LYONS 0.3 NNE. |
| Oct 10, 7:00 AM MDT | SNOW 2 | 1 Wsw Fort Collins, CO | COCORAHS STATION CO-LR-372 FCL 2.1 S. |
| Oct 10, 7:00 AM MDT | SNOW 2 | 2 N Timnath, CO | COCORAHS STATION CO-LR-393 FCL 5.6 E. |
| Oct 10, 7:00 AM MDT | SNOW 2 | 2 Nw Longmont, CO | COCORAHS STATION CO-BO-84 LONGMONT 2.6 NW. |
| Oct 10, 7:00 AM MDT | SNOW 2 | 2 Sse Loveland, CO | COCORAHS STATION CO-LR-662 LOVELAND 2.0 SSE. |
| Oct 10, 7:00 AM MDT | SNOW 2 | 2 Sw Federal Heights, CO | COCORAHS STATION CO-AD-225 WESTMINSTER 2.3 SSE. |
| Oct 10, 7:00 AM MDT | SNOW 2 | 5 Nw Campion, CO | COCORAHS STATION CO-LR-509 LOV 4.0 W. |
| Oct 10, 7:00 AM MDT | SNOW 2.1 | 2 E Crisman, CO | COCORAHS STATION CO-BO-159 BOULDER 3.6 WNW. |
| Oct 10, 7:00 AM MDT | SNOW 2.1 | 2 N Campion, CO | COCORAHS STATION CO-LR-500 LOV 3.8 S. |
| Oct 10, 7:00 AM MDT | SNOW 2.2 | 1 Ssw Fort Collins, CO | COCORAHS STATION CO-LR-769 FORT COLLINS 0.7 SSW. |
| Oct 10, 7:00 AM MDT | SNOW 2.2 | 2 Nw Loveland, CO | COCORAHS STATION CO-LR-676 LOVELAND 2.4 NW. |
| Oct 10, 7:00 AM MDT | SNOW 2.2 | 2 Sse Laporte, CO | COCORAHS STATION CO-LR-311 FCL 2.3 NW. |
| Oct 10, 7:00 AM MDT | SNOW 2.3 | 2 N Boulder, CO | COCORAHS STATION CO-BO-477 BOULDER 2.3 N. |
| Oct 10, 7:00 AM MDT | SNOW 2.3 | 3 Nw Fort Collins, CO | COCORAHS STATION CO-LR-1196 FORT COLLINS 2.5 NW. |
| Oct 10, 7:00 AM MDT | SNOW 2.3 | Fort Collins, CO | COCORAHS STATION CO-LR-1049 FORT COLLINS 0.3 SSE. |
| Oct 10, 7:00 AM MDT | SNOW 2.5 | 3 W Fort Collins, CO | COCORAHS STATION CO-LR-75 FORT COLLINS 2.8 WSW. |
| Oct 10, 7:00 AM MDT | SNOW 2.5 | 7 W Rustic, CO | CO-OP OBSERVER STATION RUTC2 7.4 W RUSTIC. |
| Oct 10, 7:00 AM MDT | SNOW 2.6 | 3 Wsw Fort Collins, CO | COCORAHS STATION CO-LR-391 FCL 3.0 SW. |
| Oct 10, 7:00 AM MDT | SNOW 2.8 | 2 W Fort Collins, CO | COCORAHS STATION CO-LR-320 FCL 1.7 SW. |
| Oct 10, 7:00 AM MDT | SNOW 2.9 | 1 Wnw Bellvue, CO | COCORAHS STATION CO-LR-252 BELLVUE 1 NW. |
| Oct 10, 7:00 AM MDT | SNOW 2.9 | 2 Wsw Fort Collins, CO | COCORAHS STATION CO-LR-1139 FORT COLLINS 1.8 WSW. |
| Oct 10, 7:00 AM MDT | SNOW 3 | 2 Se Horsetooth Mountai, CO | COCORAHS STATION CO-LR-1070 HORSETOOTH MOUNTAIN 1.8 SE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4546 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS75 KBOU 091018 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 418 AM MDT Wed Oct 9 2019 COZ038>041-045>047-049-092100- /O.UPG.KBOU.FZ.A.0003.191010T0200Z-191010T1500Z/ /O.NEW.KBOU.FZ.W.0002.191010T0400Z-191010T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Akron, Cope, Last Chance, and Otis 418 AM MDT Wed Oct 9 2019 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 20 expected. * WHERE...Northeast and East Central Colorado, including the Denver Metro area. * WHEN...Freezing temperatures as early as 10 PM Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ048-050-051-092100- /O.NEW.KBOU.FZ.W.0002.191010T0400Z-191010T1500Z/ Logan County-Sedgwick County-Phillips County- Including the cities of Crook, Merino, Sterling, Peetz, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 418 AM MDT Wed Oct 9 2019 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 23 expected. * WHERE...Logan County, Sedgwick County and Phillips County. * WHEN...Freezing temperatures as early as 10 PM Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Gimmestad
2 follow-up statements
064 WWUS75 KBOU 100111 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 711 PM MDT Wed Oct 9 2019 COZ038>041-045>051-101200- /O.CON.KBOU.FZ.W.0002.191010T0400Z-191010T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 711 PM MDT Wed Oct 9 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures in the lower to mid 20s overnight. * WHERE...The northeast plains of Colorado and the I-25 Corridor. * WHEN...From late this evening through Thursday morning. * IMPACTS...A hard freeze will kill crops and other outdoor vegetation. Damage to above ground outdoor sprinkler systems will also occur if not drained. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
396 WWUS75 KBOU 100950 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 350 AM MDT Thu Oct 10 2019 COZ038>041-045>051-101500- /O.CON.KBOU.FZ.W.0002.000000T0000Z-191010T1500Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 350 AM MDT Thu Oct 10 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures in the lower to mid 20s overnight. * WHERE...The northeast plains of Colorado and the I-25 Corridor. * WHEN...From late this evening through Thursday morning. * IMPACTS...A hard freeze will kill crops and other outdoor vegetation. Damage to above ground outdoor sprinkler systems will also occur if not drained. * ADDITIONAL DETAILS...Temperatures will stay below freezing across most of the area today, with record lows in the teens across the plains Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Gimmestad
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 8, 8:50 PM MDT, 7 hours 28 minutes earlier.
Area forecast discussion, Oct 8, 8:50 PM MDT, 7 hours 28 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 850 PM MDT Tue Oct 8 2019 .UPDATE... Issued at 850 PM MDT Tue Oct 8 2019 Dry southwest flow from the Desert Southwest remains across the forecast area. Just a few cirrus clouds, which should slowly thicken tomorrow in advance of the big weather change tomorrow evening. We did increase the winds across the Front Range with the frontal passage, as there will be a sharp pressure rise and strong isallobaric acceleration. We would not be surprised to see the powerful cold front move across the northern border area by late afternoon, and possibly to Denver for the latter portion of the evening commute. These fronts usually arrive faster than forecast by the models. Winds could easily gust up to 50 mph on the plains with the front, so we may have to add some blowing dust to the forecast. Also, latest forecast soundings show a chance of freezing drizzle Wednesday evening before deeper moisture arrives. && .SHORT TERM...(This evening through Wednesday) Issued at 252 PM MDT Tue Oct 8 2019 With the advancing elongated trough starting to sweep southeastward into the northern and central Rockies tonight and Wednesday, dry flow aloft sourced from the desert southwest region will increase over northern Colorado through the Wednesday afternoon period. Overnight, under cool and stable conditions, will expect the usual light drainage pattern. However, by late Wednesday morning, strong southwest winds in the mid levels should quickly mix down to the surface. This will make for another day of well above average temperatures across the Front Range and plains ahead of the sharp change expected after 00Z Thursday. Latest short term models indicate the cold front associated with the next wintery storm system to cross the northern CO border in the 22z Wed to 00z Thur timeframe. At this time however, will not include any PoPs for this as the best best lift and all the ingredients for snow will be later Wednesday evening. Conditions for critical fire weather are still expected for Wednesday with very dry conditions in the mid and lower levels along with surface winds exceeding 25 mph, especially along the West Palmer Ridge and plains areas on the north side of the Ridge. .LONG TERM...(Wednesday night through Tuesday) Issued at 252 PM MDT Tue Oct 8 2019 ...Strong early season storm expected Wednesday night through Thursday night, bringing much colder temperatures, snow and wind... By Wednesday night the upper level closed low will be over the Northern Rockies and push southeast through Thursday. Flow aloft will continue to be strong from the southwest and increase in strength as a 90+kt jet moves over the state. By 00z Thursday a surface low will continue to deepen and get pushed southeast as a strong cold front drops into the northern portions of the state. Strong winds will accompany the frontal passage with gusting up to 40 mph possible across the higher elevations and 25-30 mph on the plains during the overnight hours Wednesday. In addition to the increased winds, temperatures will see a sharp drop being the front with models showing a 12-15 degree C drop at 700 mb within 6 hours. Dynamic lift will help to begin precipitation that will likely be all snow due to the associated cold air. Surface temperatures will fall into the 20s overnight into Thursday and stay just around or below freezing during the day Thursday. After the warm day on Wednesday, this could make for challenging travel Thursday morning with icy road conditions with a quick freeze from initial melting followed by colder temperatures. The best lift with the system will occur on Thursday as the upper low continues to move east across Wyoming pushing the a jet max over central Colorado. With the upper jet dynamics, moisture and cold temperatures most of the snowfall will take place after midnight Wednesday and continue through Thursday. Snow will be lighter during the morning hours, but could increase in intensity as the jet moves overhead and CSI is possible which can result in convective snow bands and localized heavier amounts. At this time, models are in reasonably good agreement with the system which helps to increase confidence. The GFS is still slightly quicker with the system than the rest of the models, so will likely hold on to a chance of snow past midnight Thursday night to hedge toward the other models. Expected snow amounts of a trace to 2 inches for areas east of I-25 and 2 to 5 inches for the urban corridor and lower foothills, 4 to 10 inches is expected across the higher terrain. There isn't any really good upslope flow into the foothills with surface flow being from the north. However, it is slightly better over the Palmer Divide. Some concerns with this storm will be the trees in the area, still with leaves and not dormant. Accumulating snow could harm or break branches, posing a threat to powerlines. Northerly winds behind the front and through the day Thursday will easily mix down to the surface, with gust speeds of 20 to 40 mph not out of the question. Lows on Thursday night will fall into the teens to single digits, and likely break low temperature records. If you have not taken care of outdoor pipes or sprinklers it would be good idea to handle that before Wednesday evening. By Friday morning the upper low will be over northeast Colorado and will continue to move eastward into Nebraska. Upper level flow will turn northwesterly with a building surface high over the western portions of the state. Light snow will dissipate by the early morning hours on Friday with downward QG expected to increase. Winds will switch around to a more westerly direction by Friday afternoon helping to push out remaining lower and mid-level clouds bringing partly cloudy conditions. Temperatures will remain on the cooler side, but will increase into the mid to upper 40s for the plains. The weekend will see the return of more fall-like weather with mostly sunny skies and highs reaching back into the mid to upper-60s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 850 PM MDT Tue Oct 8 2019 VFR and normal south/southwest winds expected overnight. Winds should increase from the south or southwest on Wednesday, with gusts to 20-25 knots possible after 21Z. Then, expect the powerful cold front to sweep across with wind gusts to around 40 knots and possible blowing dust with some visibility restriction. Most likely time for front to arrive is around 00Z-01Z. There's a chance of light showers or even light freezing drizzle toward 06Z tomorrow night, then snow develops overnight with most likely accumulations 1-4 inches by late Thursday. && .FIRE WEATHER... Issued at 850 PM MDT Tue Oct 8 2019 Very dry moderate westerly flow aloft will persist over Colorado tonight through Wednesday. There will be moderate humidity recovery tonight due to cooler temperatures, except in the foothills where humidity recover will be poor. Temperatures will once again warm to above seasonal average by Wednesday afternoon as relative humidities are expected to drop into the upper single digits to mid teens over the central Mountains and Palmer Ridge area. As flow aloft increases through over Colorado through Wednesday, light to calm winds overnight will pulse much higher for Wednesday with gusts to 45 mph over the mountains during the afternoon hours. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 6 PM MDT Wednesday for COZ212>214- 216-241-247. Freeze Watch from Wednesday evening through Thursday morning for COZ038>041-045>047-049. && UPDATE...Barjenbruch SHORT TERM...Fredin LONG TERM...Bowen AVIATION...Barjenbruch FIRE WEATHER...Barjenbruch
Hazardous weather outlook, Oct 8, 10:54 AM MDT, 17 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1054 AM MDT Tue Oct 8 2019 COZ030>051-091700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1054 AM MDT Tue Oct 8 2019 ...VERY HIGH FIRE DANGER IN THE MOUNTAINS TODAY AND WEDNESDAY... ...MUCH COLDER WITH SNOW FOR WEDNESDAY NIGHT AND THURSDAY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warm temperatures, humidities under 10 percent and wind gusts of 25 to 35 mph will create very high fire danger over the northern Colorado mountains this afternoon. The worst conditions will be north of Interstate 70 from the higher Front Range mountains westward. Other areas will be warm and very dry, but will have lighter winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday It will be warm and dry Wednesday with gusty southwesterly winds across the high country and Palmer Divide. The warm temperatures, gusty winds and low humidity will result in high fire danger across the mountains, high valleys, foothills and Palmer Divide Wednesday afternoon. Much colder unsettled weather is expected from late Wednesday through Friday, with snow likely across north central and northeastern Colorado. Denver should see its first snow of the season Thursday. Temperatures will fall below freezing Wednesday night, likely remaining below freezing through Thursday, with a hard freeze overnight into Friday. Roads may ice up initially due to really warm temperatures Wednesday. Trees have yet to go dormant with leaves still on, so the snow could end up breaking/damaging branches. People should start to prepare now, digging out winter wear, wintertime emergency kits for cars and reviewing their winter driving tips. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:17 PM MDT | Winter Weather Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more | 23 hr |
Nearby
Freeze Warnings in Colorado, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.